Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 301, NWS Tulsa, OK

August 5, 2005Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2005, 7:00 PM CDT for Wagoner County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2005, 7:00 PM CDT (00:00 UTC)
Expired
Aug 5, 2005, 7:30 PM CDT
In force
30 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 11 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1701 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 060000
SVRTSA
OKC145-060030-
/O.NEW.KTSA.SV.W.0301.050806T0000Z-050806T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 730 PM CDT

* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS
  STORM WAS LOCATED 8 MILES NORTHEAST OF ONETA...MOVING SOUTHWEST AT
  5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONETA AND
  COWETA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3615 9562 3614 9557 3612 9558 3609 9557
      3609 9557 3608 9554 3587 9566 3592 9576
      3617 9576 3617 9562

$$
2 follow-up statements
000 
WWUS54 KTSA 060017
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT FRI AUG 5 2005

OKC145-060030-
/O.CON.KTSA.SV.W.0301.000000T0000Z-050806T0030Z/
WAGONER OK-
717 PM CDT FRI AUG 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM CDT FOR
WAGONER COUNTY...

AT 714 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM
WAS LOCATED 7 MILES NORTHEAST OF ONETA...MOVING SOUTHWEST AT 5 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONETA AND
COWETA.

LAT...LON 3615 9562 3614 9557 3612 9558 3609 9557
      3609 9557 3608 9554 3587 9566 3592 9576
      3617 9576 3617 9562

$$
000 
WWUS54 KTSA 060030
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT FRI AUG 5 2005

OKC145-060039-
/O.EXP.KTSA.SV.W.0301.000000T0000Z-050806T0030Z/
WAGONER OK-
729 PM CDT FRI AUG 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR WAGONER COUNTY EXPIRES AT
730 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL REMAIN POSSIBLE WITH STORMS STILL 
ACROSS WAGONER COUNTY.

LAT...LON 3615 9562 3614 9557 3612 9558 3609 9557
      3609 9557 3608 9554 3587 9566 3592 9576
      3617 9576 3617 9562

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:43 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Aug 5, 3:43 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT FRI AUG 5 2005

.DISCUSSION...
STRONG THUNDERSTORMS HAVE FIRED UP ALONG FRONTAL BOUNDARY
EXTENDING FROM NORTHWEST ARKANSAS INTO SOUTH CENTRAL OKLAHOMA...A
FEW OF WHICH HAVE PULSED BRIEFLY TO SEVERE LIMITS. INDIVIDUAL
CELLS NOT MOVING MUCH AT ALL AS THERE IS VIRTUALLY NO FLOW ALOFT
RIGHT UNDER THE UPPER RIDGE. SHOULD CONTINUE TO SEE ADDITIONAL
DEVELOPMENT ALONG OUTFLOW BOUNDARIES THROUGH THE EARLY EVENING.
NORTH OF THE FRONT...CHANCES MUCH LESS ALTHOUGH CONVECTIVE TEMPS
ARE ABOUT TO BE REACHED. FIRST PERIOD POPS WILL PROBABLY NEED
SOME LAST MINUTE ADJUSTMENTS PRIOR TO ISSUANCE TIME...BUT
GENERALLY CHANCE SOUTH OF FYV-MLC AND SLIGHT CHANCE NORTH.

WHATEVER IS LEFT OF THE FRONTAL BOUNDARY WILL BE AROUND FOR A
COUPLE OF DAYS AND LOW LEVEL MOISTURE WILL NOT BE GOING
ANYWHERE...ESPECIALLY SOUTH AND EAST SECTIONS. SCATTERED AFTERNOON
AND EARLY EVENING CONVECTION SHOULD DEVELOP BOTH DAYS THIS
WEEKEND...LESSER CHANCES ON SUNDAY AS FRONT ABOUT COMPLETELY
WASHED OUT BY THEN.

ISOLATED STORMS REMAIN POSSIBLE IN THE AFTERNOONS MUCH OF THE
UPCOMING WEEK...WITH CHANCES BECOMING MINIMAL BY LATER IN THE
WEEK. GFS CONTINUES TO SHOW A SUBTROPICAL WAVE MOVING NEAR THE
ARKLATEX EARLY NEXT WEEK...WHILE ECMWF REMAINS WEAKER WITH THIS
FEATURE. HAVE ADDED SLIGHT CHANCE POPS TO MONDAY FOR NOW...REALLY
THE HIGH TERRAIN AREAS MAY SEE ISOLATED STORMS EACH DAY THROUGH
ABOUT THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  92  72  94 /  20  20  10  20
FSM   69  93  71  93 /  40  50  20  30
MLC   70  96  71  94 /  40  40  20  20
BVO   65  91  66  94 /  10  20  10  20
FYV   64  86  66  89 /  40  50  20  30
BYV   65  84  67  88 /  40  50  20  30
MKO   67  90  70  94 /  30  40  20  20
MIO   65  90  69  91 /  20  20  10  20
F10   68  91  70  95 /  30  40  10  20
HHW   72  98  72  95 /  40  40  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 4
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Aug 5, 12:14 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1214 PM CDT FRI AUG 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1128 AM CDT FRI AUG 5 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY AFTERNOON.

DISCUSSION...
A COLD FRONT HAS BECOME NEARLY STATIONARY ALONG A FORT SMITH TO
MCALESTER LINE AND IS SLOWLY DRIFTING SOUTHWARD. MOISTURE REMAINS
PLENTIFUL ACROSS THE AREA WITH BEST INSTABILITY ALONG AND SOUTH
OF THE FRONT. SCATTERED THUNDERSTORMS WILL AGAIN TRIGGER AS
TEMPERATURES WARM THIS AFTERNOON. THUNDERSTORMS WILL NOT BE
AS NUMEROUS AS THURSDAY. MAIN THREAT WILL BE FROM OUTFLOW WINDS
AS THE PULSE TYPE THUNDERSTORMS DISSIPATE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT INDEX POTENTIAL.
THURSDAY...DANGEROUS HEAT INDEX POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM POTENTIAL CONTINUES THROUGH THE WEEKEND BUT UPPER
LEVEL SUPPORT IS VERY WEAK AND NO WIDESPREAD OR ORGANIZED THUNDERSTORM
ACTIVITY IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 5, 4:17 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT FRI AUG 5 2005

OKZ073-052145-
PITTSBURG OK-
417 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 417 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHEAST OF SCIPIO...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ARPELAR AND SCIPIO.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 5, 4:50 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT FRI AUG 5 2005

OKZ065-066-052230-
OKFUSKEE OK-OKMULGEE OK-
450 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 450 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BRYANT...MOVING SLOWLY TO THE WEST AT 5 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...WELEETKA...CLEARVIEW...PHAROAH...HENRYETTA...BRYANT AND
DEWAR.

PORTIONS OF OKMULGEE AND OKFUSKEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 530 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 5, 5:30 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT FRI AUG 5 2005

OKZ065-066-052315-
OKFUSKEE OK-OKMULGEE OK-
530 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 530 PM CDT...DOPPLER RADAR CONTINUED TO SHOW SCATTERED STRONG
THUNDERSTORMS OVER PARTS OF OKMULGEE AND OKFUSKEE COUNTIES...MOVING
VERY SLOWLY TO THE WEST AT AROUND 5 MPH.  3 MILES NORTHEAST OF
SCHULTER...MOVING SOUTH AT 5 MPH.

A LARGE PORTION OF OKMULGEE AND OKFUSKEE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 615 PM CDT.

STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 5, 6:22 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT FRI AUG 5 2005

OKZ060>062-067-060000-
MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
622 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     ROGERS...MAYES...TULSA AND WAGONER

AT 622 PM CDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS FROM THE TULSA METROPOLITAN AREA EXTENDING EASTWARD
ACROSS PARTS OF ROGERS...MAYES AND WAGONER COUNTIES.  THESE STORM
WERE DRIFTING VERY SLOWLY TO THE WEST AT AROUND 5 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 40 MPH
ACROSS PORTIONS OF ROGERS...MAYES...TULSA AND WAGONER COUNTIES
THROUGH 700 PM.
Local storm report, Aug 5, 6:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT FRI AUG 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     BIXBY                   35.94N 95.88W
08/05/2005                   TULSA              OK   NWS EMPLOYEE

            TREE LIMBS DOWN BETWEEN MINGO AND GARNETT ON 131ST ST
            SOUTH.

&&

NMK
Special weather statement, Aug 5, 6:46 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT FRI AUG 5 2005

OKZ064-060030-
CREEK OK-
646 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BRISTOW...MOVING WEST AT 5 MPH. SOME LOCATIONS THATWILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW AND SLICK.

A LARGE PORTION OF CREEK COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 730 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.